MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120615
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers ref.No: (b)(4).Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during the coil embolization of an aneurysm, the 6mm x 15cm galaxy g3 coil (gly120615 / l16408) was used as the first coil.It was inserted into a concomitant sl-10¿ microcatheter (stryker), but there was resistance felt.As a result, the coil was resheathed.It was confirmed that the coil and the junction part appeared to be straight and there was a possibility that the coil had become unraveled.It was replaced with another 6mm x 15cm cerenovus coil and the procedure was completed.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l16408) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil unraveling / stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 6mm x 15cm galaxy g3 coil left the manufacturing facility with the embolic coil in the unraveled state as documented in the complaint.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization of an aneurysm, the 6mm x 15cm galaxy g3 coil (gly120615 / l16408) was used as the first coil.It was inserted into a concomitant sl-10¿ microcatheter (stryker), but there was resistance felt.As a result, the coil was resheathed.It was confirmed that the coil and the junction part appeared to be straight and there was a possibility that the coil had become unraveled.It was replaced with another 6mm x 15cm cerenovus coil and the procedure was completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 27 may 2021.E.1: the initial reporter phone: (b)(6).[additional information]: the healthcare professional reported that during the coil embolization of an aneurysm, the 6mm x 15cm galaxy g3 coil (gly120615 / l16408) was used as the first coil.It was inserted into a concomitant sl-10® microcatheter (stryker), but there was resistance felt.As a result, the coil was resheathed.It was confirmed that the coil and the junction part appeared to be straight and there was a possibility that the coil had become unraveled.It was replaced with another 6mm x 15cm cerenovus coil and the procedure was completed.There was no report of any patient adverse event or complication.On 27 may 2021, additional information was received indicated that the procedure was an aneurysm embolization procedure but no further information was available regarding the target vessel.The information also indicated that continuous flush had been maintained through the concomitant sl-10® microcatheter.The reported event did not result in any blood flow restriction / reduction.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 6MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11866173
Report Number3008114965-2021-00190
Device Sequence Number19925263
Product Code KRD
UDI-Device Identifier10886704077534
UDI-Public10886704077534
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberGLY120615
Device Catalogue NumberGLY120615
Device Lot NumberL16408
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER).